MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-8-30-HELIX
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil shaft was bent.It was also noted that there was coil separation/break/premature detachment, but also that the coil did not detach.There was no intervention as a result of the issue.It was unknown if there were any patient symptoms, if there was pushwire damage, if the physician repositioned the coil, or if the pushwire was bent or broken.The patient's blood flow and vessel tortuosity were also unknown.The devices were prepared as indicated per the ifu.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from a healthcare provider (hcp), via a manufacturing representative (rep), indicated the following information was unknown: whether premature detachment or non-detachment occurred, how many detachment attempts were made with the instant detacher or manual method, if there were any issues encountered prior to non-detachment, if there was any damage to the pushwire, if the coil was implanted or removed from the patient, and lesion characteristics.
 
Additional Manufacturer Narrative
H3: no damages or irregularities were found with the introducer sheath.The actuator interface was securely attached to the coupler tube.No evidence of mechanical detachment using an instant detacher was found at this location.The break indicator was found intact.The concerto pusher was found kinked at ~32.4cm, ~59.9cm, bent at ~132.7cm and kinked at ~151.4cm from the proximal end.The coin was found still against the lumen stop with what appeared to be saline underneath the outer jacket.The shield coil was found intact with the implant coil still attached.The implant coil was found damaged with the polypropylene filament intact.A manual detachment was then attempted by retracting the release wire and the release wire was found stuck.The distal outer jacket was removed, and the release wire was retracted; however, the implant coil was unable to be detached.The lumen stop was found to be visually in good condition.The lumen stop inner diameter (id) was measured to be 0.0029¿ and found to be within specification (0.00220" minimum - 0.0029" maximum).The retainer ring was unable to be measured as the implant coil was unable to be detached.No other anomalies were observed.Based on the analysis performed, the concerto coil was confirmed to have non-detachment as the pushwire was returned with the implant coil still attached.The likely cause for the non-detachment are the bends and kinks found on the pusher, causing the release wire to become stuck.The implant coil was found damaged and the pusher was found bent/kinked.Possible causes for coil and pusher damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
2020-12-30 mpxr 792072 (for, hcp, rep): medtronic received a report that the coil shaft was bent.It was also noted that there was coil separation/break/premature detachment, but also that the coil did not detach.There was no intervention as a result of the issue.It was unknown if there were any patient symptoms, if there was pushwire damage, if the physician repositioned the coil, or if the pushwire was bent or broken.The patient's blood flow and vessel tortuosity were also unknown.The devices were prepared as indicated per the ifu.2021-01-06 e1 (hcp, rep, for): additional information received from a healthcare provider (hcp), via a manufacturing representative (rep), indicated the following information was unknown: whether premature detachment or non-detachment occurred, how many detachment attempts were made with the instant detacher or manual method, if there were any issues encountered prior to non-detachment, if there was any damage to the pushwire, if the coil was implanted or removed from the patient, and lesion characteristics.2021-01-16 e2, e3 (for, rep): no additional information received.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11124157
Report Number2029214-2021-00017
Device Sequence Number677097
Product Code KRD
UDI-Device Identifier00847536033597
UDI-Public00847536033597
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2023
Device Model NumberNV-8-30-HELIX
Device Catalogue NumberNV-8-30-HELIX
Device Lot NumberB010746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer01/06/2021
03/07/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date01/15/2021
03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1